Alert archive / Kentucky / Special Weather Statements in 2018

Special Weather Statement, NWS Louisville, KY

August 7, 2018Bullitt County, Kentucky

NWS Louisville, KY issued this special weather statement at Aug 7, 2018, 4:01 PM EDT for Bullitt County, Kentucky. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2018, 4:01 PM EDT (20:01 UTC)
Expired
Aug 7, 2018, 4:30 PM EDT
In force
29 min
Issued by
NWS Louisville, KY

County Bullitt County, KY

The radar

The Louisville radar (KLVX), 34 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 474 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
474 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1264 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

671 
WWUS83 KLMK 072001
SPSLMK

Special Weather Statement
National Weather Service Louisville KY
401 PM EDT TUE AUG 7 2018

KYZ029-038-045-072030-
Bullitt-Spencer-Nelson-
401 PM EDT TUE AUG 7 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SPENCER...
NORTHWESTERN NELSON AND SOUTHEASTERN BULLITT COUNTIES...

At 401 PM EDT, a strong thunderstorm was located 8 miles southeast of
Shepherdsville, moving east at 30 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Ridgetop, Highgrove, Waterford, Solitude, Hobbs, Scuffletown,
Deatsville, Lotus, Samuels and Brownington.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3782 8568 3789 8572 3806 8541 3788 8536
TIME...MOT...LOC 2001Z 249DEG 28KT 3788 8565 

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:52 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Aug 7, 2:52 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
252 PM EDT Tue Aug 7 2018

.Short Term...(This evening through Wednesday)
Issued at 245 PM EDT Tue Aug 7 2018

Typical summer heat unfolding this afternoon, with thunderstorm development
showing a little more structure than typical for an early August day. That
organization comes as an upper trough continues slowly moving across the
Midwest, with disturbances riding along it. As we hit convective temperatures,
expect a little more coverage to develop this afternoon. With sunset, expect
coverage to start diminishing, but not go away completely. The fairly diffuse
surface front north of the region now will slide slowly southeast and continue
to provide enough lift for further development overnight. Showers/storm
coverage may get enhanced by a weak 30-knot low-level jet across the area as
well, thus will continue with 20-40 pops overnight.

Wednesday, the front looks to be edging into southern Indiana. One vortmax
looks to cross the area in the morning, and by afternoon we start to see a
little more zonal flow. Given flatter flow aloft in its wake, outflow
boundaries should be enough with the surface heating to continue at least
scattered storm threat into through the afternoon. One more concern could be
flood potential, as that flow aloft becomes parallel to storm motion as well,
we could see some training of storms.

Cloud cover should keep temperatures down a little more than what we've seen
today. Also, for the same reason expect morning lows to be a little above
normal.

&&

.Long Term...(Wednesday night through Tuesday)
Issued at 223 PM EDT Tue Aug 7 2018

A slow moving cold front will sag into southern Kentucky or
Tennessee Thursday in the wake of an upper level shortwave passing
through the lower Ohio Valley. Depending on where this boundary sets
up Thursday, showers and storms will be possible. The front then is
expected to stall or wash out around the area through the weekend,
keeping isolated to scattered thunderstorms in the forecast.

By this weekend, upper level energy from the Great Lakes is expected
to close off, forming a closed low over the Great Lakes. There
remains uncertainty between the various forecast models and there
is also limited confidence run to run. Depending on where it sets up
and if there are any shortwaves pivoting around, showers and storms
will be possible. Forecast confidence is below average given the low
forecast model continuity and expected changes between now and this
weekend.

Temperatures during this period will vary depending on amount of
clouds and precip, but for now expect highs in the 80s and lows in
the 60s.

&&

.Aviation...(18Z TAF Issuance)
Issued at 135 PM EDT Tue Aug 7 2018

Plenty of moisture around with just enough instability for scattered storms to
develop this afternoon. Have the most confidence in the I-64 corridor
terminals, so put tempo groups for gusty winds and brief lower cigs/vsby.
Coverage should diminish some with sunset, but presence of a front and multiple
disturbances aloft will mean showers/isolated thunder overnight and Wednesday
morning as well. Winds generally will be from the southwest, outside of storms.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...RJS
Long Term...ZT
Aviation...RJS
Hazardous weather outlook, Aug 7, 3:03 PM EDT, 58 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
303 PM EDT Tue Aug 7 2018

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-081915-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
303 PM EDT Tue Aug 7 2018 /203 PM CDT Tue Aug 7 2018/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Late This Afternoon and Tonight.

Scattered storms are expected this afternoon and evening. A few
strong to severe thunderstorms will be possible with heavy rainfall,
damaging winds, small hail and frequent lightning. The most active
period will be from 3 pm to 8 pm. Coverage of storms is expected to
become more isolated late tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Unsettled weather is expected through the weekend with isolated to
scattered thunderstorms possible each day, mainly in the afternoon to
early evening hours. Widespread organized severe weather is not
likely at this time but frequent lightning, heavy downpours, and
gusty winds will be possible with any thunderstorm.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report any strong winds, hail, and flooding
this week.

RJS/ZT

In the hours before

Special weather statement, Aug 7, 2:08 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Louisville KY
208 PM EDT TUE AUG 7 2018

INZ076-083-071845-
Orange-Dubois-
208 PM EDT TUE AUG 7 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DUBOIS AND WESTERN
ORANGE COUNTIES...

At 208 PM EDT, a strong thunderstorm was located 9 miles south of
Shoals, moving northeast at 25 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Jasper, Paoli, French Lick, Orangeville, West Baden Springs, Dubois,
Hillham, Braxtons Siding, Bonds and Dubois Crossroads.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3850 8690 3850 8688 3853 8683 3853 8668
      3869 8668 3869 8651 3849 8647 3837 8693
TIME...MOT...LOC 1808Z 244DEG 22KT 3854 8675

RJS
Special weather statement, Aug 7, 2:40 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Louisville KY
240 PM EDT TUE AUG 7 2018

INZ078-079-KYZ032-071915-
Jefferson-Scott-Trimble-
240 PM EDT TUE AUG 7 2018

...A STRONG THUNDERSTORM WILL AFFECT JEFFERSON...EASTERN SCOTT AND
NORTHWESTERN TRIMBLE COUNTIES...

At 240 PM EDT, a strong thunderstorm was located 9 miles southwest of
Madison, moving east at 20 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Madison, Bedford, Lexington, Hanover, Saluda, Smyrna, Milton, Kent,
Wakefield and North Madison.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3860 8528 3857 8542 3859 8543 3859 8550
      3861 8550 3861 8567 3876 8573 3892 8544
      3891 8540
TIME...MOT...LOC 1840Z 269DEG 18KT 3863 8551

RJS
Local storm report, Aug 7, 3:26 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
326 PM EDT TUE AUG 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     1 WNW NORTH MADISON     38.77N 85.41W
08/07/2018                   JEFFERSON          IN   LAW ENFORCEMENT

            MULTIPLE TREES DOWN.

&&

MRC
Special weather statement, Aug 7, 3:32 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Louisville KY
332 PM EDT TUE AUG 7 2018

KYZ025-028-072000-
Meade-Hardin-
332 PM EDT TUE AUG 7 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MEADE AND CENTRAL
HARDIN COUNTIES...

At 332 PM EDT, a strong thunderstorm was located 12 miles west of
Elizabethtown, moving east at 15 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Elizabethtown, Radcliff, Vine Grove, Maples Corner, Cecilia, Long
View, Howe Valley, Vertrees, Addington Field Airport and Crest.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.

LAT...LON 3775 8618 3780 8615 3782 8617 3785 8617
      3789 8584 3789 8582 3788 8584 3786 8581
      3763 8578 3766 8619
TIME...MOT...LOC 1932Z 264DEG 15KT 3774 8609

RJS
Special weather statement, Aug 7, 4:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
401 PM EDT TUE AUG 7 2018

KYZ029-038-045-072030-
Bullitt-Spencer-Nelson-
401 PM EDT TUE AUG 7 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SPENCER...
NORTHWESTERN NELSON AND SOUTHEASTERN BULLITT COUNTIES...

At 401 PM EDT, a strong thunderstorm was located 8 miles southeast of
Shepherdsville, moving east at 30 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Ridgetop, Highgrove, Waterford, Solitude, Hobbs, Scuffletown,
Deatsville, Lotus, Samuels and Brownington.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3782 8568 3789 8572 3806 8541 3788 8536
TIME...MOT...LOC 2001Z 249DEG 28KT 3788 8565

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 2:40 PM EDTSpecial Weather StatementLMKTrimble35 min
Aug 7, 3:32 PM EDTSpecial Weather StatementLMKHardin28 min
Aug 7, 3:50 PM EDTSevere Thunderstorm WarningLMKHardin, Larue, Nelson40 min
Aug 7, 4:27 PM EDTSpecial Weather StatementLMKHarrison33 min
Aug 7, 4:31 PM EDTSpecial Weather StatementLMKNelson29 min
Aug 7, 4:34 PM EDTSpecial Weather StatementLMKLarue26 min
Aug 7, 4:42 PM EDTSpecial Weather StatementLMKAnderson33 min
Aug 7, 4:53 PM EDTSpecial Weather StatementLMKAnderson37 min
Aug 7, 4:55 PM EDTSpecial Weather StatementLMKHarrison35 min
Aug 7, 5:03 PM EDTSpecial Weather StatementLMKScott27 min
Aug 7, 5:06 PM EDTSpecial Weather StatementLMKFranklin24 min
Aug 7, 5:14 PM EDTSpecial Weather StatementLMKLarue31 min
Aug 7, 5:26 PM EDTSpecial Weather StatementLMKBreckinridge34 min
Aug 7, 5:49 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette26 min
Aug 7, 5:54 PM EDTAreal Flood AdvisoryLMKBourbon, Fayette, Scott3 hr
Aug 7, 6:02 PM EDTSpecial Weather StatementLMKOhio28 min
Aug 7, 6:24 PM EDTSpecial Weather StatementLMKMeade36 min
Aug 7, 6:56 PM EDTSpecial Weather StatementLMKMarion34 min
Aug 7, 7:27 PM EDTSpecial Weather StatementLMKLarue33 min
Aug 7, 7:37 PM EDTSpecial Weather StatementLMKNelson38 min
Aug 7, 7:49 PM EDTSpecial Weather StatementLMKGreen26 min
Aug 7, 7:55 PM EDTSpecial Weather StatementLMKMarion35 min
Aug 7, 7:57 PM EDTSpecial Weather StatementLMKMonroe33 min
Aug 7, 2:08 PM EDTSpecial Weather StatementLMKOrange37 min
Aug 7, 3:04 PM EDTSevere Thunderstorm WarningLMKJefferson, Scott41 min

Nearby

Special Weather Statements in Kentucky, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.